Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 85, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Aug 2, 2012, 3:28 AM PDT. It took effect at Aug 2, 2012, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2012, 3:28 AM PDT (10:28 UTC)
- In effect from
- Aug 2, 2012, 3:00 PM PDT
- Expired
- Aug 3, 2012, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
266 WHUS76 KLOX 021028 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 328 AM PDT THU AUG 2 2012 PZZ670-673-676-021830- /O.NEW.KLOX.SC.Y.0085.120802T2200Z-120803T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 328 AM PDT THU AUG 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. * WINDS AND SEAS...NW WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING. WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. COMBINED SEAS WILL BUILD TO 5 TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS LATER TODAY AND CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
139 WHUS76 KLOX 021550 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 AM PDT THU AUG 2 2012 PZZ670-673-676-030000- /O.CON.KLOX.SC.Y.0085.120802T2200Z-120803T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 850 AM PDT THU AUG 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WINDS AND SEAS...NW WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING. WINDS WILL BE STRONGEST BETWEEN PT ARGUELLO AND SAN NICOLAS ISLAND. COMBINED SEAS WILL BUILD TO 5 TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS LATER TODAY AND CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
408 WHUS76 KLOX 022126 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 226 PM PDT THU AUG 2 2012 PZZ670-673-676-030530- /O.CON.KLOX.SC.Y.0085.120802T2200Z-120803T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 226 PM PDT THU AUG 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND SEAS...NW WINDS 15 TO 25 KNOTS ARE EXPECTED THROUGH LATE TONIGHT BEFORE DIMINISHING. WINDS WILL BE STRONGEST BETWEEN PT ARGUELLO AND SAN NICOLAS ISLAND. COMBINED SEAS WILL BUILD TO 5 TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
534 WHUS76 KLOX 030354 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 PM PDT THU AUG 2 2012 PZZ670-673-676-031000- /O.CON.KLOX.SC.Y.0085.000000T0000Z-120803T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 854 PM PDT THU AUG 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND SEAS...NW WINDS 15 TO 25 KNOTS ARE EXPECTED THROUGH LATE TONIGHT BEFORE DIMINISHING. WINDS WILL BE STRONGEST BETWEEN PT ARGUELLO AND SAN NICOLAS ISLAND. COMBINED SEAS WILL BUILD TO 5 TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
482 WHUS76 KLOX 030931 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 AM PDT FRI AUG 3 2012 PZZ670-673-676-031045- /O.EXP.KLOX.SC.Y.0085.000000T0000Z-120803T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 231 AM PDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ RAT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 8:00 PM PDT, 7 hours 28 minutes earlier.
Area forecast discussion, Aug 1, 8:00 PM PDT, 7 hours 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 800 PM PDT WED AUG 1 2012 .SYNOPSIS... HIGH PRESSURE WILL KEEP TEMPERATURES NEAR NORMAL THROUGH THURSDAY. A WEAK TROUGH OF LOW PRESSURE WILL DEEPEN THE MARINE LAYER AND PRODUCE A FEW DEGREES OF COOLING FOR FRIDAY AND THE WEEKEND. HIGH PRESSURE WILL RETURN EARLY NEXT WEEK AND WARM TEMPERATURES BACK TO NEAR NORMAL THROUGH MID WEEK. && .SHORT TERM (TONIGHT-SAT)...QUITE AN UNUSUAL SYNOPTIC PATTERN OVER THE PAST FEW DAYS AS THE PESKY UPPER LEVEL LOW THAT WAS EMBEDDED BETWEEN TWO DISTINCT AREAS OF HIGH PRESSURE CONTINUED TO BRING SOME WRAP AROUND MOISTURE ACROSS PORTIONS OF SOUTHEASTERN CAL TODAY. FOR OUR AREA...ONLY LA COUNTY WAS AFFECTED WITH BLOW-OFF DEBRIS CLOUDS FROM STORMS OVER SOUTHERN NEVADA LATE TUE NIGHT INTO WED. ALTHOUGH SURFACE WIND GRADIENTS REMAINED WEAKLY ONSHORE...THERE WAS NE FLOW ALOFT THAT LIKELY HELPED SOME WARMING ACROSS THE INTERIOR AREAS. LATEST SATELLITE IMAGERY INDICATED A FEW STRATO CUMULUS HANGING AROUND THE EASTERN SAN GABRIEL MTNS AND ANTELOPE VALLEY AROUND THE SAN BERNARDINO BORDER EARLY THIS EVENING AND AREAS TO THE SOUTH OF OUR FORECAST AREA. AS THE MID LEVEL CLOUDS CONTINUE PUSH TO THE SOUTHWEST...THIS WILL MAKE FOR A DIFFICULT LOW CLOUD FORECAST FOR THE LA/VTU AND SBA SOUTH COAST OVERNIGHT. FOR THE CENTRAL COAST...LOW CLOUDS SHOULD ONCE AGAIN PUSH INLAND BRINGING SOME DENSE FOG TO AREA AS THE MARINE INVERSION WILL REMAIN QUITE SHALLOW DUE TO A RELATIVELY STRONG HIGH PRESSURE ALOFT. IT WILL BE A BIT MORE TRICKY FORECASTING STRATUS FOR AREAS S OF POINT CONCEPTION. CURRENTLY...THERE WERE PATCHY LOW CLOUDS AFFECTING THE VENTURA COUNTY COAST AND SHOULD APPROACH THE LA COUNTY COAST OVER THE NEXT FEW HOURS. NOT ANTICIPATING MUCH OF AN EDDY TO DEVELOP TONIGHT. SO LOW CLOUDS COULD DEVELOP FOR A FEW HOURS THEN CLEAR OUT. HOWEVER...WITH A SHALLOW MARINE LAYER IN TACT ACROSS THE AREA...WOULD NOT BE SURPRISED IF LOW CLOUDS REDEVELOPED LATE TONIGHT BRINGING PATCHY DENSE FOG TO THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES. NOT AS CONFIDENT WITH SANTA BARBARA SOUTH COAST. BUT IF LOW CLOUDS DO DEVELOP...EXPECT DENSE FOG TO DEVELOP. DENSE FOG ADVISORIES MIGHT BE NEEDED FOR THE CENTRAL COAST LATER TONIGHT. WILL CONTINUE TO MONITOR. SYNOPTICALLY SPEAKING...HIGH PRESSURE WILL CONTINUE TO PERSIST OVER THE REGION...WHILE THAT PESKY UPPER LOW FEATURE WILL FINALLY KICK TO THE SOUTHEAST. THERE WILL CONTINUE TO BE THE POTENTIAL FOR PARTLY CLOUDY SKIES AFFECTING LA COUNTY DUE TO THE WRAP AROUND AFFECT...BUT SHOULD MAINLY AFFECT AREAS TO THE SOUTH AND EAST WITH MORE MID LEVEL CLOUDS. AS FAR AS TEMPS...NOT MUCH CHANGE EXPECTED FOR TOMORROW EXCEPT FOR A DEGREE OR TWO OF COOLING...ESPECIALLY FOR THE COASTAL AREAS AS THE ONSHORE FLOW WILL BEGIN TO STRENGTHEN SOME. WILL CONTINUE WITH TRIPLE DIGIT TEMPS FOR THE ANTELOPE VALLEY...BUT MID 80S AND 90S FOR THE VALLEYS. SLO INTERIOR AREAS WILL CONTINUE TO BE HOT WITH PASO ROBLES FLIRTING WITH 100 DEGREES TOMORROW. BY FRIDAY THE UPPER HIGH WILL BEGIN TO PUSH EAST AS AN AREA OF LOW PRESSURE WILL APPROACH THE WEST COAST. AT THIS TIME...LOOKS LIKE A FEW DEGREES OF COOLING AS SURFACE ONSHORE GRADS CONTINUE TO TREND STRONGER. THIS SHOULD HELP THE MARINE LAYER DEEPEN A FEW MORE HUNDRED FEET POSSIBLY BRINGING SOME LOW CLOUDS TO THE COASTAL VALLEYS. ***FROM PREVIOUS DISCUSSION*** BY SATURDAY A WEAK UPPER LEVEL TROF WILL CONTINUE TO MOVE INTO THE AREA, DEEPEN THE MARINE LYR AND BRING COOLER TEMPS, ESPECIALLY COAST AND VALLEYS. .LONG TERM (SUN-WED)...HIGH PRESSURE EXPECTED TO BUILD BACK ACROSS THE AREA EARLY NEXT WEEK, SHIFTING TEMPS BACK UPWARDS, ESPECIALLY INLAND. ALTHOUGH THIS WEEK'S WARMUP FAILED TO RESULT IN TRIPLE DIGIT VALLEY HEAT IT DOES LOOK LIKE NEXT WEEK WILL SUCCEED, AT LEAST FOR THE WARMEST VALLEY LOCATIONS. ONSHORE FLOW AND CONTINUED COOL OCEAN TEMPS WILL KEEP COASTAL AREAS MUCH COOLER WITH MARINE LYR CLOUDS LIKELY LINGERING NEAR THE BEACHES THROUGH AT LEAST EARLY AFTERNOON. AT THIS TIME MONSOON MOISTURE IS EXPECTED TO REMAIN WELL EAST OF THE AREA THROUGH NEXT WEEK. && .AVIATION...01/2345Z... N OF POINT CONCEPTION...HIGH CONFIDENCE WITH 00Z TAFS FOR COASTAL TAFS. 30 PERCENT CHANCE FOR CIGS TO DISSIPATE +/- HOUR FROM TAFS. HIGH CONFIDENCE FOR KPRB TAF. S OF POINT CONCEPTION...LOW CONFIDENCE WITH 00Z KSBA TAF. MODELS KEEP CLEAR CONDS. NOT INITIALIZING WELL. STRATUS OFF COAST SHOULD STICK AROUND THROUGH AT LEAST 04Z THEN CONFIDENCE VERY LOW THAT STRATUS WILL COME BACK AT ALL AFTER THAT. ALSO LOW CONFIDENCE FOR LA COUNTY COASTAL AREAS AS HIGH DEBRIS CLOUDS FOR EARLIER INLAND STORMS COULD HAMPER LOW CLOUDS THIS EVENING. HOWEVER...EXPECTING A LOW INVERSION WHICH SHOULD CAUSE ONLY IFR/LIFR CIGS TO DEVELOP IF AT ALL. KLAX...HIGH CONFIDENCE THROUGH 06Z THIS EVENING AS HIGH CLOUDS SHOULD CONTINUE TO PUSH OUT TO SEA. HOWEVER...AT LOWEST 600 FT...SOME WEAK ONSHORE FLOW COULD DEVELOP CAUSING LIFR/IFR CONDS LATE TONIGHT. 40 PERCENT CHANCE FOR CIGS TO DEVELOP -/+ 3 HOURS. OR MAY STAY CLEAR WITH MVFR VSBYS AFTER 10Z THROUGH 16Z. KBUR...VFR CONDS SHOULD PREVAIL THROUGH THURSDAY...WITH A 30 PERCENT CHANCE OF BRIEF MVFR HZ 12-16Z THURSDAY...AND 10 PERCENT CHANCE OF LIFR CIG. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...KAPLAN/MW AVIATION...KAPLAN SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.